MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400H12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Cancer (3262); Unspecified Heart Problem (4454); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam and caused the patient to have breast cancer, tightness in chest, and shortness of breath.The patient received unspecified medical treatments for breast cancer in response to the event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging to have breast cancer, tightness in chest, and shortness of breath, particles in tubing related to a cpap device's sound abatement foam.This event is assessed as not related to the device in this case.Based on the available information,the manufacture concludes no further action is necessary.The patient received unspecified medical treatments for breast cancer.The device was returned to the manufacturer's service center for further evaluation.The device was evaluated and found evidence of sound abatement foam degradation/breakdown was not observed in this device.In secondary findings observed dust/dirt contamination inconsistent with degraded sound abatement foam was observed on and in the blower and blower box.Dark contamination on blower seal appearing consistent with keratin contamination observed.There were no signs of sound abatement foam degradation.The logs were reviewed by the manufacturer.There were no errors found.The manufacturer concludes that they could not confirm the customer's allegation and there was no visible foam degradation.Section(s) b1, b2, has changed related to the complaint changing from the reported adverse event to a product problem.Section b7 has been updated in this report.Section h1 has changed to reflect a malfunction.Section h6 health effect- impact code, type of investigation findings and investigation conclusions has been updated.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13102732
Report Number2518422-2021-08769
Device Sequence Number17322883
Product Code BZD
UDI-Device Identifier00606959026568
UDI-Public00606959026568
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400H12
Device Catalogue NumberCAX400H12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale